Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 318, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 3, 2011, 4:13 PM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 50 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 3, 2011, 5:03 PM CDT
- In force
- 50 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 40 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 4:13 PM CDT | TSTM WND GST 65 | 1 W Benton, KS | |
| Jul 3, 4:18 PM CDT | TSTM WND DMG | Potwin, KS | EMERGENCY MANAGER REPORTS 3 INCH DIAMTER TREE BRANCH DOWN. |
| Jul 3, 4:18 PM CDT | TSTM WND GST 65 | Potwin, KS | |
| Jul 3, 4:23 PM CDT | TSTM WND GST 50 | Potwin, KS | |
| Jul 3, 4:34 PM CDT | TSTM WND DMG | 6 N El Dorado, KS | A FEW 3 TO 4 INCH DIAMETER TREE LIMBS AND A 10 INCH DIAMETER TREE BRANCH DOWN. |
| Jul 3, 4:34 PM CDT | TSTM WND GST 60 | 6 N El Dorado, KS | |
| Jul 3, 4:39 PM CDT | TSTM WND GST 60 | El Dorado, KS | |
| Jul 3, 4:52 PM CDT | TSTM WND GST 58 | Andover, KS | KSN WEATHERLAB SITE. |
| Jul 3, 4:55 PM CDT | TSTM WND DMG | Potwin, KS | LIGHT POLE BROKEN OFF AND ROOF OF BACKSTOP BLOWN OFF THE BACKSTOP AT BALL DIAMOND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1810 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS53 KICT 032113
SVRICT
KSC015-079-173-032215-
/O.NEW.KICT.SV.W.0318.110703T2113Z-110703T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 515 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF NORTHEAST WICHITA...OR 15 MILES NORTHEAST OF DOWNTOWN
WICHITA...AND MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
EL DORADO...TOWANDA...WHITEWATER...POTWIN...CASSODAY...ELBING AND
EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3797 9721 3808 9713 3808 9660 3750 9698
3769 9715 3785 9731
TIME...MOT...LOC 2113Z 230DEG 16KT 3784 9712
WIND...HAIL 70MPH 0.75IN
$$
MCGUIRE4 follow-up statements
117
WWUS53 KICT 032122
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SUN JUL 3 2011
KSC015-079-173-032215-
/O.CON.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
SEDGWICK KS-HARVEY KS-BUTLER KS-
422 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BUTLER...SOUTHEASTERN HARVEY AND NORTHEASTERN SEDGWICK COUNTIES UNTIL
515 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURNS TO ANDOVER...MOVING EAST AT 20 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...TOWANDA...AUGUSTA...CASSODAY AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IF ON OR NEAR ELDORADO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3797 9721 3808 9713 3808 9660 3750 9698
3769 9715 3785 9731
TIME...MOT...LOC 2121Z 274DEG 19KT 3807 9691 3771 9706
WIND...HAIL 70MPH 0.75IN
$$
MCGUIRE964
WWUS53 KICT 032136
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
436 PM CDT SUN JUL 3 2011
KSC079-173-032146-
/O.CAN.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
SEDGWICK KS-HARVEY KS-
436 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARVEY AND
NORTHEASTERN SEDGWICK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO BUTLER COUNTY.
LAT...LON 3778 9714 3808 9713 3808 9660 3750 9698
3769 9715
TIME...MOT...LOC 2136Z 274DEG 19KT 3792 9687
$$
KSC015-032215-
/O.CON.KICT.SV.W.0318.000000T0000Z-110703T2215Z/
BUTLER KS-
436 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN BUTLER
COUNTY UNTIL 515 PM CDT...
AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF POTWIN...OR
7 MILES NORTH OF EL DORADO...MOVING EAST AT 20 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
EL DORADO...CASSODAY AND EL DORADO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR ELDORADO LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
&&
LAT...LON 3778 9714 3808 9713 3808 9660 3750 9698
3769 9715
TIME...MOT...LOC 2136Z 274DEG 19KT 3792 9687
WIND...HAIL 70MPH 0.75IN
$$
MCGUIRE460 WWUS53 KICT 032152 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 452 PM CDT SUN JUL 3 2011 KSC015-032215- /O.CON.KICT.SV.W.0318.000000T0000Z-110703T2215Z/ BUTLER KS- 452 PM CDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL BUTLER COUNTY UNTIL 515 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF EL DORADO... MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... CASSODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3769 9686 3793 9699 3808 9687 3808 9660 TIME...MOT...LOC 2152Z 274DEG 19KT 3795 9679 WIND...HAIL 60MPH 0.75IN $$ MCGUIRE
305 WWUS53 KICT 032203 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 503 PM CDT SUN JUL 3 2011 KSC015-032213- /O.CAN.KICT.SV.W.0318.000000T0000Z-110703T2215Z/ BUTLER KS- 503 PM CDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BUTLER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3769 9686 3793 9699 3808 9687 3808 9660 TIME...MOT...LOC 2203Z 274DEG 19KT 3795 9672 $$ MCGUIRE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:53 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 3, 2:53 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 253 PM CDT SUN JUL 3 2011 .DISCUSSION... A SHORTWAVE TROUGH MOVING EAST ACROSS THE CENTRAL PLAINS HAS HELPED BREAK DOWN THE PERSISTENT RIDGE AND CONVECTIVE OUTFLOW HAS BROUGHT SOME SOME RELIEF FROM THE RECENT HEAT ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. SCATTERED SHOWERS AND THUNDERSTORMS MOVING EASTWARD ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS AFTERNOON WILL LIKELY CONTINUE TO DEVELOP AND MOVE EAST INTO THE INSTABILITY AXIS IMPACTING MAINLY SOUTHEAST KANSAS THROUGH THE EVENING HOURS. A FEW STRONG STORMS WITH DOWNBURST WINDS AND SMALL HAIL WILL REMAIN POSSIBLE THROUGH THE EVENING. INCREASED POPS ACROSS MAINLY SOUTHEAST KANSAS TO REFLECT THE LATEST RADAR/SATELLITE DATA WHILE MAINTAINING LOW POPS AFTER 06Z ALTHOUGH MUCH OF THE ACTIVITY SHOULD BE EAST OF THE AREA. INDEPENDENCE DAY-TUESDAY: THE SUBTROPICAL RIDGE IS PROGGED TO BUILD EASTWARD OVER THE CENTRAL AND SOUTHERN HIGH PLAINS ON INDEPENDENCE DAY WHILE THE REMNANT FRONTAL BOUNDARY MAY PROVIDE A FOCUS FOR ISOLATED AFTERNOON THUNDERSTORMS TO SPRING UP ACROSS PORTIONS OF CENTRAL AND EASTERN KANSAS. ANY ACTIVITY THAT DEVELOPS SHOULD BE DIURNALLY DRIVEN AND DIMINISH THROUGH THE EARLY EVENING HOURS. A SHORTWAVE TROUGH MOVING OVER THE NORTHERN PLAINS ON TUESDAY WILL HELP DRIVE A COLD FRONT SOUTH TO NEAR THE NE/KS STATE LINE LATE IN THE DAY. SOUTH OF THIS FRONT...TEMPERATURES WILL LIKELY APPROACH 100 DEGREES WHILE CHANCES FOR WIDESPREAD WETTING RAINS APPEAR LOW. ISOLATED DIURNAL THUNDERSTORMS MAY REMAIN POSSIBLE WITHIN DEEPLY MIXED/WEAKLY CAPPED AIRMASS BUT COVERAGE SHOULD REMAIN ISOLATED AT BEST. WEDNESDAY-FRIDAY...DEEP MOIST CONVECTION ALONG THE KS/NE STATE LINE TUE NIGHT/EARLY WED MAY HELP DRIVE A COLD FRONT SOUTH ACROSS THE AREA ON WEDNESDAY AND TRENDED MAXIMUM TEMPERATURES DOWN. THE FRONT MAY ALSO PROVIDE A FOCUS FOR DEEP MOIST CONVECTION ACROSS THE AREA. THIS FRONT IS PROGGED TO MEANDER OVER THE AREA THROUGH FRIDAY WITH CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS AND A RETURN TO MORE SEASONABLE TEMPERATURES IN THE 90S. SAT-SUN...THE SUBTROPICAL RIDGE IS PROGGED TO EXPAND EASTWARD OVER THE CENTRAL PLAINS STATES WITH A RETURN TO DRY WEATHER CONDITIONS AND RISING TEMPERATURES. MWM && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE WILL STILL BE LOCATION/TIMING/COVERAGE OF THUNDERSTORMS THIS AFTERNOON/EVENING. SHEAR AXIS/SHORTWAVE HAS KEPT STORMS GOING THROUGHOUT THE MORNING AND SUSPECT WITH INCREASING TEMPERATURES/ INSTABILITY WILL SEE AN INCREASE IN COVERAGE/INTENSITY THIS AFTERNOON...ESPECIALLY IN THE VICINITY OF OUTFLOW BOUNDARY WHICH IS NEAR HIGHWAY 400. THIS BOUNDARY HAS STARTED TO SLOWLY RETREAT NORTH DURING THE PAST HOUR. HAVE INCLUDED TEMPO GROUP FOR THUNDERSTORMS AT KSLN/KHUT/KICT WHERE STORMS ARE PROBABLE DURING THE AFTERNOON. TIMING IS A BIT MORE DIFFICULT AT KCNU...WHETHER IT WILL BE CONVECTIVE TEMPERATURES OR WAVE/BOUNDARY THAT INITIATES THE STORMS. WITH MULTIPLE OUTFLOW BOUNDARIES LIKELY...WINDS ARE GOING TO BE VERY DIFFICULT...BUT SHOULD HAVE SOME SORT OF SOUTHEAST COMPONENT BY MON MORNING. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 72 101 76 102 / 30 20 10 10 HUTCHINSON 72 101 76 102 / 30 10 10 10 NEWTON 72 100 75 100 / 30 20 10 10 ELDORADO 72 99 74 99 / 30 20 10 10 WINFIELD-KWLD 72 101 75 101 / 40 20 10 10 RUSSELL 68 100 71 102 / 20 10 10 10 GREAT BEND 69 100 72 102 / 20 10 10 0 SALINA 71 100 74 102 / 20 20 10 10 MCPHERSON 71 101 76 102 / 20 10 10 10 COFFEYVILLE 72 97 75 99 / 40 20 20 10 CHANUTE 72 96 74 98 / 40 20 20 10 IOLA 72 95 73 97 / 40 20 20 10 PARSONS-KPPF 72 97 75 98 / 40 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 3:09 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT SUN JUL 3 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 309 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THE EVENING HOURS. SEVERAL STRONG STORMS AND ISOLATED SEVERE STORMS ARE EXPECTED. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AS THE STORMS COLLAPSE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDICES WILL CONTINUE TO BE AROUND 100 DEGREES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON MONDAY AND TUESDAY...AND THEN AGAIN ON FRIDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF EASTERN KANSAS ON MONDAY. MORE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT DUE TO THE BRIEF AND ISOLATED NATURE OF THE STRONGER STORMS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Local storm report, Jul 3, 3:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST TORONTO 37.80N 95.95W
07/03/2011 E60 MPH WOODSON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES 60 MPH WINDS WITH PEA TO MARBLE
SIZED HAIL.
&&
VJPLocal storm report, Jul 3, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL TORONTO 37.80N 95.95W
07/03/2011 E0.50 INCH WOODSON KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES PEA TO MARBLE SIZED HAIL.
&&
VJPLocal storm report, Jul 3, 3:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
355 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST W WEST WICHITA 37.69N 97.46W
07/03/2011 E60 MPH SEDGWICK KS STORM CHASER
KWCH STORM CHASER ESTIMATES 50 TO 60 MPH WINDS AT 135TH
AND CENTRAL.
&&
VJPLocal storm report, Jul 3, 4:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 3 NNW WEST WICHITA 37.72N 97.48W
07/03/2011 E60 MPH SEDGWICK KS TRAINED SPOTTER
OFF DUTY NWS EMPLOYEE REPORTS 50 TO 60 MPH WINDS.
0400 PM TSTM WND GST 1 W WEST WICHITA 37.69N 97.48W
07/03/2011 E60 MPH SEDGWICK KS TRAINED SPOTTER
&&
DUNTENSpecial weather statement, Jul 3, 4:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT SUN JUL 3 2011 KSZ070-032200- GREENWOOD- 404 PM CDT SUN JUL 3 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GREENWOOD COUNTY... AT 359 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR SEVERY...OR 16 MILES SOUTHEAST OF EUREKA...AND MOVING NORTHEAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. MCGUIRE
Special weather statement, Jul 3, 4:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 408 PM CDT SUN JUL 3 2011 KSZ092-032215- SUMNER- 408 PM CDT SUN JUL 3 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORM OUTFLOW WINDS 7 MILES SOUTHEAST OF CONWAY SPRINGS...OR 9 MILES NORTHWEST OF WELLINGTON...MOVING SOUTHEAST AT 30 MPH. WINDS TO 55 MPH ARE POSSIBLE WITH THIS THUNDERSTORM OUTFLOW. MCGUIRE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | Tornado Warning | ICT | Harvey, McPherson | 24 min |
| Jul 2, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 33 min |
| Jul 2, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 19 min |
| Jul 2, 7:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 35 min |
| Jul 2, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 45 min |
| Jul 2, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 44 min |
| Jul 2, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 49 min |
| Jul 2, 8:57 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 48 min |
| Jul 2, 9:14 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 31 min |
| Jul 3, 2:41 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 64 min |
| Jul 3, 3:06 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jul 3, 3:22 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 53 min |
| Jul 3, 4:18 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Greenwood | 53 min |
| Jul 3, 4:41 PM CDT | Areal Flood Warning | ICT | Butler | 3 hr |
| Jul 3, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Sumner | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.